Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 154, NWS Kansas City, MO

August 26, 2016Jackson County, Missouri; Wyandotte County, Kansas

NWS Kansas City, MO issued this river flood warning at Aug 26, 2016, 9:28 PM CDT for Jackson County, Missouri; Wyandotte County, Kansas. It took effect at Aug 26, 2016, 10:57 PM CDT. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 9:28 PM CDT (02:28 UTC)
In effect from
Aug 26, 2016, 10:57 PM CDT
Expired
Aug 28, 2016, 12:02 AM CDT
In force
25 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Wyandotte County, KS, Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek (KC) at Southwest Boulevard (TURK1).

Action stage
55 ft
Minor stage
61 ft
Moderate stage
63 ft
Major stage
64 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

265 
WGUS43 KEAX 270228
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
928 PM CDT FRI AUG 26 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...Missouri...

  Turkey Creek at Southwest Boulevard affecting Wyandotte and Jackson
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC209-MOC095-280228-
/O.NEW.KEAX.FL.W.0154.160827T0357Z-160828T0502Z/
/TURK1.1.ER.160827T0357Z.160827T0400Z.160827T0502Z.NO/
928 PM CDT FRI AUG 26 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Turkey Creek at Southwest Boulevard.
* until late Saturday night.
* At  9:19 PM Friday the stage was 51.0 feet.
* Flood stage is 61.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 61.3 feet by tonight. The river will fall below flood stage
  by early Saturday morning.
* At 63.0 feet...Businesses along Turkey Creek and Southwest 
  Boulevard are flooded.
* At 61.5 feet...The Southwest Boulevard bridge is overtopped by 
  flood waters.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Turkey Creek
  Southwest Boul  61   51.0   Fri 09 PM   61.3 tonight
     
&&
  
LAT...LON 3909 9460 3908 9459 3904 9464 3904 9467
  

$$
1 follow-up statement
827 
WGUS83 KEAX 270422
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1122 PM CDT FRI AUG 26 2016
   

...The Flood Warning is cancelled for the following river in 
Kansas...Missouri...

  Turkey Creek at Southwest Boulevard affecting Wyandotte and Jackson
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC209-MOC095-270452-
/O.CAN.KEAX.FL.W.0154.000000T0000Z-160828T0502Z/
/TURK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1122 PM CDT FRI AUG 26 2016

The Flood Warning is cancelled for
  The Turkey Creek at Southwest Boulevard.
* At 11:09 PM Friday the stage was 54.9 feet.
* Flood stage is 61.0 feet.
* Forecast...The river crested below flood stage at 55.5 feet. 


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Turkey Creek
  Southwest Boul  61   54.9   Fri 11 PM   54.3 early Saturday morning
     
&&
  
LAT...LON 3909 9460 3908 9459 3904 9464 3904 9467

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 26, 6:47 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 26, 6:47 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
647 PM CDT FRI AUG 26 2016

.Discussion...
Issued at 356 PM CDT FRI AUG 26 2016

Looking at water vapor imagery this afternoon, a trough is noted
over the western half of the Nation with a couple of smaller
shortwave troughs working through its base over the Rocky's, though
the trough of interest today for us is currently seen moving through
the Central Rocky's at this time. Farther to the east an upper level
ridge, over the southeast United States, is noted as it keeps
pumping moisture north into the Plains from the western Gulf
resulting in precipitable water values running around 1.8 inches
across the region early this afternoon. Closer to home, overnight
convection left some rain cooled air and cloud cover behind this
morning which helped keep a frontal boundary suppressed across
southern Missouri through the morning, but the trough moving out of
the Central Rocky's has help lift the front back north as a diffuse
warm front which will likely come to rest in an inverted surface
trough stretching across eastern Kansas into northwest Missouri.

Today and tonight...expectations are that areas within the sector of
the inverted trough will destabilize rapidly this afternoon as a
warm front lifts into; which seems to be working out well so far as
visible satellite shows the cloud field across that part of eastern
Kansas becoming increasingly agitated while the radar shows
scattered storms developing. However, complicating things is the
cloud cover across central Kansas, which seems to have inhibited
warming through the early afternoon hours, which might be
contributing to the lack luster development on the storms currently
percolating up in eastern Kansas. However, if any of the storms can
find enough instability --and that is a bit of an if!--, the broader
environment has enough shear --0-6KM values are 40 knots across
northwest Missouri-- that severe storms will be a problem. Current
timing has activity that is currently in Kansas growing in intensity
through the late afternoon, moving into our section of Kansas and/or
Missouri between 4 and 6 PM this evening with storms spreading
northeast overnight. Currently, all modes of severe weather look
possible with storms in northwest Missouri this evening as surface
winds remain backed to the southeast across Missouri, though large
hail and damaging winds look to be the main threats beyond torrential
rain which could lead to localized flooding. Otherwise for tonight,
storms will shove off to the northeast as they develop, potentially
leaving an effective frontal boundary across our section of Missouri
Saturday, which might help keep storms percolating through Saturday.

In general, current short and mid-range models all point at the upper
level ridge spinning over the deep south persisting through the
weekend into the beginning of next work week. This will keep the deep
layer moisture moving north from the western Gulf into Kansas and
Missouri well into next week, which in turn will keep the threat of
storms persisting for many days.

&&

.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 647 PM CDT FRI AUG 26 2016

A line of thunderstorms have formed along a stationary boundary
through the region creating a threat to all western airfields as it
pushes through causing predominant TS in MCI/STJ/MKC through 04Z. This
should last a few hours and may stall over MCI and MKC as the
boundary orients more W-E over that region tonight. There may be a
resurgence of activity on the backside of this initial line so TEMPO
TSRA has been left in those TAFs until 08Z to account for this
scattered activity. IFR ceiling and MFVR visibility have a good
chance of occurring on the backside of the boundary near STJ so this
has been added through sunrise. This stationary boundary will stall
over the region weakening over the region as the sunrises, but will
has good potential to redevelop in the afternoon with heating. To
account for this activity VCTS has been added in KMKC, KIXD, and KMCI
after 19Z.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Cutter
Aviation...Barham/Cutter
Hazardous weather outlook, Aug 26, 4:27 AM CDT, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 AM CDT FRI AUG 26 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-270930-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
427 AM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH MID-
MORNING. LOCALIZED FLOODING CONCERNS WILL BE THE PRIMARY THREAT. AN
ADDITIONAL ROUND OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A
COUPLE STORMS THIS AFTERNOON AND EVENING COULD BE STRONG WITH GUSTY
WINDS...HEAVY RAIN...AND LOCALIZED FLOODING THE PRIMARY HAZARDS.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND.
NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 26, 8:58 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 PM CDT FRI AUG 26 2016

MOZ029-030-037-270245-
RAY MO-JACKSON MO-CLAY MO-
858 PM CDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAY...NORTHEASTERN
JACKSON AND SOUTHEASTERN CLAY COUNTIES UNTIL 945 PM CDT...

AT 858 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MISSOURI CITY...OR NEAR LIBERTY...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...EXCELSIOR SPRINGS...RICHMOND...ORRICK...CRYSTAL LAKES...
SIBLEY...MISSOURI CITY...WOODS HEIGHTS...RAYVILLE...CAMDEN...MOSBY...
HOMESTEAD...FLEMING AND PRATHERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSOURI.

LAT...LON 3942 9408 3920 9395 3920 9397 3921 9398
      3919 9404 3914 9435 3928 9439
TIME...MOT...LOC 0158Z 247DEG 23KT 3923 9431

JULY
Local storm report, Aug 26, 9:00 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
900 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      2 N MERRIAM             39.05N 94.69W
08/26/2016                   WYANDOTTE          KS   PUBLIC

            RAPIDLY RISING WATER AT COUNTY LINE RD AND
            ANTIOCH IN WYANDOTTE CO.

&&

JAM
Local storm report, Aug 26, 9:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
901 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     HEAVY RAIN       CAMERON                 39.74N 94.24W
08/26/2016  M2.34 INCH       CLINTON            MO   TRAINED SPOTTER

            .

&&

JAM
Local storm report, Aug 26, 9:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HEAVY RAIN       LAKE WAUKOMIS           39.23N 94.64W
08/26/2016  M2.40 INCH       PLATTE             MO   AMATEUR RADIO

            .

&&

JAM
Local storm report, Aug 26, 9:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
912 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     FLASH FLOOD      1 W KEARNEY             39.37N 94.37W
08/26/2016                   CLAY               MO   AMATEUR RADIO

            FLASH FLOODING REPORTED AT 92 HWY AND
            INTERSTATE 35.

&&

AB
Local storm report, Aug 26, 9:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
920 PM CDT FRI AUG 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     FLASH FLOOD      2 NNE KANSAS CITY KANSA 39.14N 94.61W
08/26/2016                   WYANDOTTE          KS   EMERGENCY MNGR

            SIGNIFICANT FLASH FLOODING REPORTED IN THE
            FAIRFAX AREA.

&&

AB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:02 PM CDTSpecial Weather StatementEAXClay, Clinton, Daviess, DeKalb28 min
Aug 26, 7:08 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Clay, Clinton, DeKalb, Platte3 hr
Aug 26, 7:13 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton32 min
Aug 26, 7:22 PM CDTTornado WarningEAXCaldwell, Clinton, Ray23 min
Aug 26, 7:43 PM CDTTornado Warning Tornado observedEAXCaldwell, Clinton32 min
Aug 26, 7:52 PM CDTFlash Flood WarningEAXBuchanan, Clay, Clinton, Platte6 hr
Aug 26, 8:16 PM CDTSpecial Weather StatementEAXCaldwell, Daviess, Livingston29 min
Aug 26, 8:29 PM CDTRiver Flood WarningEAXClay, Ray38 hr
Aug 26, 8:33 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Daviess, DeKalb, Grundy, Livingston42 min
Aug 26, 8:35 PM CDTRiver Flood WarningEAXClay, Platte32 hr
Aug 26, 8:43 PM CDTFlash Flood WarningEAXAndrew, Buchanan, DeKalb, Gentry5 hr
Aug 26, 8:58 PM CDTSpecial Weather StatementEAXRay47 min
Aug 26, 9:14 PM CDTFlash Flood WarningEAXCaldwell, Daviess, Livingston, Ray6 hr
Aug 26, 9:18 PM CDTFlash Flood WarningEAXJackson3 hr
Aug 26, 9:47 PM CDTFlash Flood Warning EmergencyEAXClay, Jackson4 hr
Aug 26, 10:02 PM CDTRiver Flood WarningEAXRay58 hr
Aug 26, 10:02 PM CDTRiver Flood WarningEAXPlatte51 hr
Aug 26, 10:02 PM CDTRiver Flood WarningEAXPlatte53 hr
Aug 26, 10:22 PM CDTRiver Flood WarningEAXJackson25 hr
Aug 26, 10:31 PM CDTAreal Flood AdvisoryEAXCarroll, Ray4 hr
Aug 26, 10:45 PM CDTSpecial Weather StatementEAXPutnam45 min
Aug 26, 10:50 PM CDTAreal Flood AdvisoryEAXChariton, Cooper, Howard, Randolph4 hr
Aug 26, 11:32 PM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline58 hr
Aug 27, 12:13 AM CDTAreal Flood WarningEAXAndrew, Clay, Clinton, DeKalb, Jackson, Platte6 hr
Aug 27, 3:15 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Daviess, Livingston, Ray3 hr
Aug 27, 9:58 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston44 hr
Aug 27, 5:49 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Ray4 hr
Aug 27, 6:22 PM CDTSpecial Weather StatementEAXClinton23 min
Aug 26, 8:34 PM CDTRiver Flood WarningEAXAtchison, Leavenworth36 hr
Aug 26, 8:59 PM CDTAreal Flood AdvisoryEAXJohnson4 hr

Nearby

River Flood Warnings in Missouri, 2016River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.